Arkansas, 2005

Damaging Wind in Arkansas, August 23, 2005

August 23, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 23, 1:45 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 23, 1:45 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT TUE AUG 23 2005

.DISCUSSION...
SURFACE ANALYSIS CURRENTLY INDICATES STALLED FRONTAL BOUNDARY OVER
WESTERN AND CENTRAL ARKANSAS...GENERALLY NORTH OF A MENA TO
STUTTGART LINE. LARGE H5 RIDGE CENTERED OVER THE WESTERN GULF
COAST WILL CONTINUE TO ACT AS A BLOCKING MECHANISM TO THE
SYSTEM...KEEPING THE BOUNDARY INVOF CENTRAL/SOUTHERN ARKANSAS FOR
SEVERAL DAYS. SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON...
LARGELY DUE TO OUTFLOW FROM REMNANTS OF MCS AND ASSOCIATED MCV
OVER SERN KS/SWRN MO.

ACTIVITY WILL CONTINUE INTO TONIGHT...THEN AS UPPER TROF MOVES IN
FROM OKLAHOMA AND INTERACTS WITH THE SURFACE BOUNDARY...ACTIVITY
LIKELY TO RE-FIRE NEAR CENTRAL OR SOUTHERN ARKANSAS IN THE FORM OF
AN MCS BEFORE DIMINISHING DURING THE MORNING. SAME SCENARIO LIKELY
AGAIN ON WEDNESDAY...AS WESTERLY/NORTHWESTERLY FLOW CONTINUES AROUND
THE NORTHEAST PERIPHERY OF THE UPPER HIGH.

FRONT WILL WASH OUT BY THE END OF THE WEEK...JUST IN TIME FOR
ANOTHER FRONT TO APPROACH THE AREA FROM THE NORTHWEST. SYSTEM LOOKS
TO BE SLOW-MOVING OR STALL OUT ALL TOGETHER...REPEATING THE PATTERN
OF THE LAST SEVERAL DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  73  92  73  93 /  50  30  20  20
HARRISON AR       65  84  66  87 /  50  20  30  30
HOT SPRINGS AR    72  92  73  94 /  50  30  20  20
PINE BLUFF AR     74  92  72  92 /  40  40  20  20
MOUNTAIN HOME AR  64  83  64  88 /  50  20  30  40
MONTICELLO AR     74  94  73  94 /  40  40  20  20
SEARCY AR         71  90  72  93 /  50  30  20  30
MOUNT IDA AR      72  91  71  93 /  50  30  20  20
RUSSELLVILLE AR   69  89  71  93 /  50  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT AND LONG TERM...57
Hazardous weather outlook, Aug 23, 1:30 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT TUE AUG 23 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
230 PM CDT TUE AUG 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO
EXPECTED WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

In the hours before

Local storm report, Aug 23, 4:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT TUE AUG 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     RATCLIFF                35.31N 93.89W
08/23/2005                   LOGAN              AR   LAW ENFORCEMENT

            TREES DOWN.

0245 PM     TSTM WND DMG     6 NE DANVILLE           35.11N 93.32W
08/23/2005                   YELL               AR   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 27 NEAR RANGER.

0300 PM     TSTM WND DMG     SHERWOOD                34.83N 92.21W
08/23/2005                   PULASKI            AR   LAW ENFORCEMENT

            TREES DOWN ON SIDE ROAD OF HIGHWAY 67/167.

0300 PM     TSTM WND DMG     3 W OWENSVILLE          34.62N 92.87W
08/23/2005                   SALINE             AR   LAW ENFORCEMENT

            TREE DOWN ON HOUSE HIGHWAY 5 JUST INSIDE COUNTY
            LINE...WITH TREES ALSO DOWN ON THE ROAD.

0310 PM     TSTM WND DMG     POTTSVILLE              35.24N 93.06W
08/23/2005                   POPE               AR   LAW ENFORCEMENT

            TREES DOWN SOUTH OF POTTSVILLE ON HIGHWAY 247. POWER
            LINES DOWN SOUTH OF RUSSELLVILLE ON CLOUD MOUNTAIN ROAD.

0335 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
08/23/2005                   PULASKI            AR   LAW ENFORCEMENT

            JFK BVLD FLOODED IN PARK HILL WITH CARS STALLING.

0400 PM     TSTM WND DMG     WHITE HALL              34.28N 92.10W
08/23/2005                   JEFFERSON          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON HIGHWAY 270 AND HIGHWAY 65 SOUTH.

0442 PM     FLASH FLOOD      SEARCY                  35.24N 91.73W
08/23/2005                   WHITE              AR   TRAINED SPOTTER

            STREET FLOODING CITY WIDE.

&&

58

The radar

The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
August 23, 4:50 PM CST
Where
Drew County, Monticello
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -91.800

Thunderstorm winds downed a number of trees around Monticello.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476053.